Why do I cough after the first bite of most types of food I eat?
I need liquid to soothen down..I do have a smell allergy like any type of smoke, cigar smoke, cooking fumes, perfumes, excessive body spray all triggers me terrible cough. However I also have a cough while eating food Eg. Wheat bread, ANy candies, Choclates, Peanut, Etc, I cant even have one spicy chilly bite, I will have terrible cough episode and even shake my body and fall down.. I have to drink some type of yogurt milk to soothen down right after eating every bite.. till it settles down.. Please help me to cure the problem.. I am 38, working I hate to cough at work.. due to coffee smell, someone perfume smell, someone cigar smokers crossing by me...Passive smoking may have created this terrible allergy to me.. Any fruitful response appreciated. I was initialy diagnosed with Mild Asthma and reflux ...was takin albertrol and nexium.. but no luck.. problem is still there for more than 5 years..
This is a difficult problem to fix, but there are things that can be done to help with your situation. First, you will need to find an expert in your area (or someone that you can travel to visit intermittently and will work with you) who is a specialist in chronic cough. While they can be hard to identify, there are a few around the country who are quite well qualified and have a number of tools that they can use to help. The first step is to make sure that there is not something obvious causing your cough, such as an infection, a tumor, poorly controlled asthma, laryngopharyngeal reflux disease, etc. Also, modifying your environment as much as possible to avoid the things that make you cough can help. Once the low hanging fruit has been addressed, there are cycles of medications that can be used to help. Unfortunately, once a cough has been around for a while, it can become a reflexive action, in which the nerves have become sensitized to almost any stimulus. Once that happens, it can be necessary to use medications that work directly on the nerves, such as neurontin and even some anti-depressant medications. Please speak with your doctor, or get a referral as needed.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.